Alert archive / Colorado / Red Flag Warnings in 2017
Red Flag Warning 37, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Dec 10, 2017, 3:00 PM MST for Baca County, Kiowa County, Prowers County, Colorado. It took effect at Dec 11, 2017, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2017, 3:00 PM MST (22:00 UTC)
- In effect from
- Dec 11, 2017, 10:00 AM MST
- Expired
- Dec 11, 2017, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4294 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS85 KPUB 102200 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 300 PM MST Sun Dec 10 2017 ...A Red Flag Warning for gusty winds, low relative humidity and dry fuels has been issued from 10 AM until 5 PM Monday for fire weather zones 234, 236, and 237, which includes Kiowa, Prowers and Baca counties... COZ234-236-237-111400- /O.NEW.KPUB.FW.W.0037.171211T1700Z-171212T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 300 PM MST Sun Dec 10 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Monday. * Affected Area...Fire Weather Zones 234...236 and 237. * Winds...North 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
247 WWUS85 KPUB 110012 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 512 PM MST Sun Dec 10 2017 ...A Red Flag Warning for gusty winds, low relative humidity and dry fuels has been issued from 10 AM until 5 PM Monday for fire weather zones 234, 236, and 237, which includes Kiowa, Prowers and Baca counties... COZ234-236-237-111615- /O.CON.KPUB.FW.W.0037.171211T1700Z-171212T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 512 PM MST Sun Dec 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234...236 AND 237... * Affected Area...Fire Weather Zones 234...236 and 237. * Winds...North 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
730 WWUS85 KPUB 111057 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 357 AM MST Mon Dec 11 2017 ...A Red Flag Warning is in effect from 10 am to 5 pm today for gusty winds, low humidities and dry fuels for fire weather zones 234, 236, and 237, which includes Kiowa, Prowers and Baca Counties... COZ234-236-237-120000- /O.CON.KPUB.FW.W.0037.171211T1700Z-171212T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 357 AM MST Mon Dec 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234...236 AND 237... * Affected Area...Fire Weather Zones 234...236 and 237. * Winds...Northwest to Northeast 10 to 20 gusting to 35 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels may contribute to extreme fire behavior. && $$
156 WWUS85 KPUB 112140 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 240 PM MST Mon Dec 11 2017 ...A Red Flag Warning remains in effect until 5 pm today for gusty winds, low humidities and dry fuels for fire weather zones 234, 236, and 237, which includes Kiowa, Prowers and Baca Counties... COZ234-236-237-120000- /O.CON.KPUB.FW.W.0037.000000T0000Z-171212T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 240 PM MST Mon Dec 11 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 234...236 AND 237... * Affected Area...Fire Weather Zones 234...236 and 237. * Winds...North 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels may contribute to extreme fire behavior. && $$
413 WWUS85 KPUB 120002 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 502 PM MST Mon Dec 11 2017 ...Red Flag Warning for gusty winds and low relative humidity for fire weather zones 234, 236 and 237, which includes Kiowa, Prowers and Baca Counties, has been allowed to expire...... COZ234-236-237-120115- /O.EXP.KPUB.FW.W.0037.000000T0000Z-171212T0000Z/ Kiowa County Including Eads-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 502 PM MST Mon Dec 11 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 234...236 AND 237... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Dec 10, 10:18 AM MST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 10, 10:18 AM MST, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1018 AM MST Sun Dec 10 2017 .SHORT TERM...(Today and tonight) Issued at 500 AM MST Sun Dec 10 2017 ...Dry and Unseasonably Mild... Dry and unseasonably mild weather will continue today. Massive upper high pressure ridge over the western U.S. will expand eastward a bit, strengthening over Colorado. The airmass over the area will warm in response to the strengthening. Consequently, another day of mild December weather is expected with afternoon highs climbing 10 to 20 degrees above average for this time of year. Upper jet will be a bit too far north and east of the forecast area for winds strong enough to trigger fire weather highlights. Regardless, humidities will still be very low. Caution needs to continue with regard to activities that could accidentally start wildfires. .LONG TERM...(Monday through Saturday) Issued at 500 AM MST Sun Dec 10 2017 Other than gusty winds and localized/elevated fire weather concerns at times, project that dry conditions and above seasonal average temperatures will be noted over the forecast district during the longer term. Latest longer term computer simulations, forecast model soundings and PV/Precipitable Water analysis suggest that dry north-northwesterly upper flow will prevail over the forecast district from Monday into Friday, with upper flow then becoming zonal to northwesterly from Friday evening into Saturday. At the surface, varying degrees of eastern Colorado surface lee- side troughing should be realized from Monday into Friday night(with deepest lee-side troughing expected from Friday into Friday night). Strongest dry north-northeasterly surface surge should be noted on Saturday. At this time, the highest potential for stronger winds during the longer term are projected from later Monday into Tuesday and then again from Wednesday into Thursday night(primarily over eastern sections). Also, the highest potential for localized/elevated fire weather concerns at times are anticipated Monday, Wednesday and Friday, favoring eastern sections of the forecast district primarily during the afternoon hours. Generally above seasonal mid-December maximum and minimum temperatures are anticipated over the majority of the forecast district during the longer term(especially from the eastern foothills/mountains into the I-25 corridor and across the southeastern Colorado plains), where max/min temperatures should run some 5F to 20F above climatological averages from Monday into next Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1017 AM MST Sun Dec 10 2017 A high pressure system remains to our west, bringing dry conditions and diurnal flow to KCOS and KPUB. Winds will remain light and variable at KALS. VFR conditions for all KALS, KCOS, and KPUB for the forecast period Skelly && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...SKELLY
Hazardous weather outlook, Dec 10, 5:17 AM MST, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 517 AM MST Sun Dec 10 2017 COZ058>089-093>099-111230- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 517 AM MST Sun Dec 10 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight The fire danger will be elevated today due to low humidities and dry fuels. Caution is advised to avoid activities that could accidentally start wildfires. .DAYS TWO THROUGH SEVEN...Monday through Saturday Fire danger will be elevated at times Monday, Wednesday and Friday...primarily over eastern locations during the afternoon hours due to continued dry conditions, above seasonal temperatures and locally gusty winds at times. Caution is advised to avoid activities that could accidentally start wildfires during these time-frames. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.